MAUDE Adverse Event Report: COVIDIEN 12ML SYRINGE PURPLE EN-FIT TIP; ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS

COVIDIEN 12ML SYRINGE PURPLE EN-FIT TIP; ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 8881112015
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
As per the customer, the syringe shows inaccurate measurement.The top graduation mark was shifted down with about 0.2ml.There was no patient involved.
 
Additional Manufacturer Narrative
A review of the device history record was completed.The device history record (dhr) review concluded that no abnormal process conditions were present during the manufacturing of this product that would lead to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.This includes verification of graduation accuracy at lot start up and throughout the production run.One sample from the reported lot number has been received for the evaluation.The graduation marks position of scale was examined.The sample passed the inspection.The visual inspection was performed on graduation lines.Inspection passed the requirements; uniform thickness of major graduation marks is approximately 0.020¿.The sample was then tested for volumetric accuracy and the testing passed inspection.Testing was performed based on iso 7886 requirements.Based on sample review, the reported condition could not be confirmed.The method of root cause analysis that was implemented in this investigation was to conduct a literature review.Based on the literature review of iso standards along with internal documentation, a manufacturing issue could not be confirmed.The most probable root cause is customer test method variation.When testing, it is recommended that special attention be given to: 1.Ensuring the apparatus and reagents defined in iso 7886 are met.2.Removal of all air bubbles.3.The level of the meniscus of the water coincides with the end of the nozzle lumen.4.Ensuring a completely dry outer surface of the syringe with special attention around the external threads and that the leading edge on the plunger stopper aligns with the leading edge of the zero-graduation marking.If the plunger is compressed once the zero-graduation marking is met, fluid will be displaced from the dead space.The displaced delivered volume should not be confused with the dead space volume.Based on the information available and the investigation findings, additional actions are deemed not necessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
12ML SYRINGE PURPLE EN-FIT TIP
Common Device Name
ENTERAL SYRINGES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9458497
Report Number1424643-2019-00558
Device Sequence Number2139692
Product Code PNR
UDI-Device Identifier10884521545465
UDI-Public10884521545465
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881112015
Device Catalogue Number8881112015
Device Lot Number19G22363X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date12/30/2019
Patient Sequence Number1